(Closed) When does the pill make you gain weight

posted 7 years ago in Wellness
Post # 3
Member
3000 posts
Sugar bee
  • Wedding: July 2012

That’s tricky… sometimes it takes 3-4 months to acclimate to the pill, and thus you could actually bleed more or have inconsistent spotting even when you’re not supposed to have your period. Gaining weight depends on every woman’s genetics and reaction to the pill — some gain weight and some don’t at all.

Post # 4
Member
297 posts
Helper bee
  • Wedding: September 2011

I have been on BC since my mid teens to regulate my periods. I don’t know if it has ever caused any weight gain in myself because I have been on it for so many years but I am thinking not as I am not overweight

 

Check out this link, it might answer your question(s)

http://www.womenshealthmag.com/health/weight-gain-on-the-pill

Post # 5
Member
7296 posts
Busy Beekeeper

i agree with Melanie422:  it takes time for your body to adjust, so taking it for a month may not work. i took it for a year before my wedding to avoid my period!  also, my friend told me once that her doctor told her that the pill does not actually make you gain weight.  he said it was more a myth because when girls start college they sometimes put on weight and then it happens to be correlated with them starting the pill….just saying.  and i magaged to lose 20 pounds the past year!

Post # 6
Member
263 posts
Helper bee
  • Wedding: July 2011

I’ve been on the pill for 7 years and I haven’t gained any weight…. lost some, actually! 

I would get on the pill sooner than you plan, though.  Like a PP said, it will take a while for your body to get used to it and you may have some breakthrough bleeding.  I definitely would NOT get on the pill only a month or two before your wedding!  You have a lot of time, so why not try it now?  That way if you have some side effects you can switch to a different type. 

Post # 7
Hostess
18646 posts
Honey Beekeeper
  • Wedding: June 2009

I didn’t have weight gain on it at all.

Post # 8
Member
3222 posts
Sugar bee
  • Wedding: August 2011

I’ve been on the pill for a pretty long time (probably around 7 years) but when I first started taking it I did notice a 5-10lb weight gain. It’s mostly just water weight, though.

And like PPs said..give yourself 3-4 months for your body to acclaimate. 

Post # 9
Member
234 posts
Helper bee
  • Wedding: August 2011

every pill is different and everyone will affect you different.  I’ve had one where i gained weight, and one where i didn’t.  But taking it for just a month -it’ll be too soon to keep away your period, you need to take it for longer.  Plus, you need time to see how your body reacts. 

The topic ‘When does the pill make you gain weight’ is closed to new replies.

Find Amazing Vendors